MAUDE Adverse Event Report: AVANOS MEDICAL INC. AVANOS, VAP MICROCUFF ENDOTRACHEAL TUBES; MICROCUFF ADULT ENDOTRACHEAL TUBE

AVANOS MEDICAL INC. AVANOS, VAP MICROCUFF ENDOTRACHEAL TUBES; MICROCUFF ADULT ENDOTRACHEAL TUBE
Model Number 35216
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, there was no suction (during use), it was discovered kinking had occurred in [the] oral pharynx; the patient was reintubated.It was additionally reported, a ¿non-serious¿ other event(s) occurred; there was no reported injury.Additional information received 07nov2024 reported, it is unknown how long the endotracheal tube (ett) was in place prior to the tube kinking.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 03 dec 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Additional information: d4; h3; h4.Correction: h6.The actual sample, from the reported event was returned; the sample was received with a note which stated, ¿cuff torn at intubation¿ (which was not reported prior to receipt of the sample).The sample was evaluated for the reported issue of ¿bent/kink¿; no evidence of kinking/crimping were found, nor were there any other damages noted to the tubing; as no issues, related to the report of bent/kink were observed on the device the reported failure was not reproduced in the lab and the root cause could not be determined.The torn cuff report, which was noted at the sample return, was confirmed during lab evaluation; however, the root cause could not be determined.The device history record for lot cm3160001 was reviewed and the product was produced according to product specifications.All information reasonably known as of 10 jan 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
AVANOS, VAP MICROCUFF ENDOTRACHEAL TUBES
Common Device Name
MICROCUFF ADULT ENDOTRACHEAL TUBE
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
COMMAND MEDICAL NICARAGUA SA
km 12.5 carretera norte
parque industrial las mercedes, edificio 16
managua, managua
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key20835742
Report Number3011270181-2024-00127
Device Sequence Number17109459
Product Code BTR
UDI-Device Identifier00609038352169
UDI-Public(01)00609038352169(10)CM3160001(11)230609(17)280609
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K113333
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35216
Device Catalogue Number35216
Device Lot NumberCM3160001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown